Alert archive / South Dakota / Heat Advisories in 2021
Heat Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this heat advisory at Jul 26, 2021, 3:41 AM CDT for 18 counties in South Dakota. It took effect at Jul 26, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 3:41 AM CDT (08:41 UTC)
- In effect from
- Jul 26, 2021, 1:00 PM CDT
- Expired
- Jul 26, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 31.3
The text
As transmitted.
563 WWUS73 KABR 260841 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 341 AM CDT Mon Jul 26 2021 SDZ003>006-009-010-015>018-033>037-045-048-051-261645- /O.NEW.KABR.HT.Y.0003.210726T1800Z-210727T0000Z/ /O.NEW.KABR.HT.Y.0004.210727T1800Z-210728T0000Z/ Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 341 AM CDT Mon Jul 26 2021 /241 AM MDT Mon Jul 26 2021/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... * WHAT...For the first Heat Advisory, heat index values up to 102 expected. For the second Heat Advisory, heat index values up to 106 expected. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...For the first Heat Advisory, from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. For the second Heat Advisory, from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ SDZ011-019>023-261645- /O.NEW.KABR.HT.Y.0004.210727T1800Z-210728T0000Z/ Day-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 341 AM CDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... * WHAT...Heat index values up to 102 expected. * WHERE...Day, Clark, Codington, Grant, Hamlin and Deuel Counties. * WHEN...From 1 PM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Mohr
2 follow-up statements
972 WWUS73 KABR 261604 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1104 AM CDT Mon Jul 26 2021 SDZ003>006-009-010-015>018-033>037-045-048-051-270500- /O.CON.KABR.HT.Y.0003.210726T1800Z-210727T0000Z/ /O.CON.KABR.HT.Y.0004.210727T1800Z-210728T0000Z/ Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1104 AM CDT Mon Jul 26 2021 /1004 AM MDT Mon Jul 26 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... * WHAT...For the first Heat Advisory, heat index values up to 101 expected. For the second Heat Advisory, heat index values up to 104 expected. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...For the first Heat Advisory, until 7 PM CDT /6 PM MDT/ this evening. For the second Heat Advisory, from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ SDZ011-019>023-270500- /O.CON.KABR.HT.Y.0004.210727T1800Z-210728T0000Z/ Day-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 1104 AM CDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... * WHAT...Heat index values up to 102 expected. * WHERE...Clark, Day, Deuel, Hamlin, Grant and Codington Counties. * WHEN...From 1 PM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
996 WWUS73 KABR 262355 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 655 PM CDT Mon Jul 26 2021 SDZ003>006-009-010-015>018-033>037-045-048-051-271200- /O.EXP.KABR.HT.Y.0003.000000T0000Z-210727T0000Z/ /O.CON.KABR.HT.Y.0004.210727T1800Z-210728T0000Z/ Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 655 PM CDT Mon Jul 26 2021 /555 PM MDT Mon Jul 26 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Heat index values up to 103 expected. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...From 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ SDZ011-019>023-271200- /O.CON.KABR.HT.Y.0004.210727T1800Z-210728T0000Z/ Day-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 655 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... * WHAT...Heat index values up to 101 expected. * WHERE...Clark, Day, Deuel, Hamlin, Grant and Codington Counties. * WHEN...From 1 PM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this heat advisory went out at Jul 26, 3:35 AM CDT, 6 minutes earlier.
Area forecast discussion, Jul 26, 3:35 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
335 AM CDT Mon Jul 26 2021
.SHORT TERM...(Today through Tuesday Afternoon)
Issued at 335 AM CDT Mon Jul 26 2021
LLJ/outflow boundary showers/storms in the eastern cwa will be
dissipating/moving east into the early morning hours. Otherwise,
waa/accas storms were developing in south central nd/north central
sd early this morning. Believe these will continue to develop/move
southeast through the morning hours. Therefore, made adjustments to
pops for both of these areas of convection this morning. Otherwise,
after these areas of convection end, expect new development mainly
across northeast sd and west central mn this afternoon and evening
on the edge of the warm mid level capping. The outflow boundary from
this mornings convection and llj will result in good ll moisture
convergence across our northeast cwa. With steep mid level lapse
rates with increasing instability and decent deep layer wind shear,
expect storms to redevelop this afternoon/evening and track
southeast across northeast sd and west central mn. There is a
marginal risk of severe weather across our northeast cwa. Otherwise,
with warmer air building in today and Tuesday as the upper level
high pressure area expands and closes off over the central U.S., the
heat will also expand across our cwa. With abundant sunshine and dry
soils, highs in the 90s and 100s still look on track for both today
and Tuesday. With the combination of heat and humidity, will go with
a heat advisory for the James Valley and west today and most of the
cwa on Tuesday.
.LONG TERM...(Tuesday Evening through Sunday)
Issued at 335 AM CDT Mon Jul 26 2021
The period begins on Wednesday with a surface low pressure system
and associated frontal boundary crossing the region. Per the 0Z
ECMWF, 700 mb temps over much of this CWA at 18Z Wednesday could
reach +15 to +18C. The warm temperatures aloft, along the ongoing
drought should create highs from 90 to 110 degrees. The coolest
temperatures will be felt over northeast SD and western MN, or where
the 700 mb cap is the weakest. A few late afternoon/evening
thunderstorms could be possible over the northeast portion of the
CWA on Wednesday. High pressure, along with cooler temperatures
aloft will progress across the NE portion of the region on Thursday
and Friday, with more seasonal high temperatures. Thursday night
through Friday will also support the potential for pcpn, mainly for
central and south central SD. Seasonal temperatures, along with
mostly dry conditions are anticipated for the weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1221 AM CDT Mon Jul 26 2021
Terminals KABR,KATY,KPIR,KMBG
Prevailing VFR conditions can be expected through the valid TAF
period. A few storms could impact the terminals of KATY and KABR
at times, but confidence with timing of thunderstorms is low.
Breezy south to southwesterly winds can be expected today for all
terminals.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 7 PM
CDT /6 PM MDT/ this evening for SDZ003>006-009-010-015>018-
033>037-045-048-051.
Heat Advisory from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/
Tuesday for SDZ003>006-009>011-015>023-033>037-045-048-051.
MN...None.
&&
SHORT TERM...Mohr
LONG TERM...SD
AVIATION...SDHazardous weather outlook, Jul 25, 3:45 AM CDT, 23 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 345 AM CDT Sun Jul 25 2021 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-260845- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 345 AM CDT Sun Jul 25 2021 /245 AM MDT Sun Jul 25 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. A few showers and thunderstorms will be possible today into tonight, especially over northeastern South Dakota and western Minnesota. Damaging winds will be the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible on Monday afternoon, mainly over northeastern South Dakota and western Minnesota. Damaging winds should be the main threat. Excessive heat is becoming increasingly likely Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. SD
In the hours before
Local storm report, Jul 25, 9:51 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
951 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL FLORENCE 45.06N 97.33W
07/25/2021 E1.00 INCH CODINGTON SD PUBLIC
VERIFIED BY SOCIAL MEDIA PHOTOS. TIME
ESTIMATED.
&&
TMTLocal storm report, Jul 25, 11:07 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1107 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL WHEATON 45.81N 96.50W
07/25/2021 E1.00 INCH TRAVERSE MN CO-OP OBSERVER
&&
SDThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:03 PM CDT | Severe Thunderstorm Warning | ABR | Hand, Hyde | 42 min |
| Jul 25, 7:30 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 36 min |
| Jul 25, 8:11 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 49 min |
| Jul 25, 8:54 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 51 min |
| Jul 26, 3:41 AM CDT | Heat Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 18 more | 41 hr |
| Jul 26, 4:00 AM CDT | Special Weather Statement | ABR | Corson | 30 min |
| Jul 26, 4:05 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 28 min |
| Jul 26, 7:12 AM CDT | Special Weather Statement | ABR | Day | 18 min |
| Jul 26, 8:35 AM CDT | Special Weather Statement | ABR | Walworth | 25 min |
| Jul 26, 9:03 AM CDT | Special Weather Statement | ABR | Walworth | 27 min |
| Jul 26, 9:43 AM CDT | Severe Thunderstorm Warning | ABR | Walworth | 32 min |
Nearby
Heat Advisories in South Dakota, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.